MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG80164
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold dilatation catheter as return for evaluation.No specific anomalies noted on the visual evaluation.No functional testing performed due to the condition of the device as the user facility mentioned the balloon was deflated with the needle.The balloon was cut and noted the glue bullet was not seated properly and within the inflation luer and inner guide wire lumen, dried contrast medium was observed.All the anomalies noted on the microscopic observation.Therefore, the investigation for the reported deflation issue remains inconclusive as no functional testing performed due to the condition of the device returned for evaluation.A definitive root cause for the alleged deflation issue could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 03/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the femoral vein, the balloon allegedly failed to deflate; however, multiple attempts attempts were made to deflate the balloon with syringes and an inflation device, but all were unsuccessful.It was further reported that the balloon was deflated by popping it using needle tips via an ij access.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12819734
Report Number2020394-2021-01960
Device Sequence Number20257900
Product Code DQY
UDI-Device Identifier00801741060816
UDI-Public(01)00801741060816
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80164
Device Catalogue NumberATG80164
Device Lot Number93PF0071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown